Вы находитесь на странице: 1из 9

Nonuniform instability for evolution families

Raluca Mure san West University of Timi soara Timi soara, Romania
Abstract: The aim of this paper is to study the relationship between the notions of nonuniform exponential instability for evolutionary processes and admissibility of the pair of spaces (C00 (R+ , X ), C (R+ , X )). The evolutionary processes considered are the most general in the sense that they do not require uniform or nonuniform growth. A necessary condition for expansiveness of the evolutionary processes is given. Mathematic Subject Classication: 34D05, 34D09. Key words: evolutionary process, nonuniform instability, Perron problem.

Introduction
d u(t) = A(t)u(t), t R+ or R, dt

Consider the non-autonomous linear equation ()

on a Banach space X . In 1930 O. Perron was the rst to make the connection between the asymptotic properties of the solutions of () and some specic properties of the operator d Lu(t) = u(t) A(t)u(t), t R+ or R dt on a space of X valued functions. The solutions of () generate an evolution family (evolutionary process) (U (t, s))ts of bounded linear operators on X . In fact, the dierential equation is not the one investigated in most cases. Instead the following integral equation is studied:
t

u(t) = U (t, s)u(s) +


s

U (t, )f ( )d,

along with its connection with asymptotic properties of the evolutionary process (U (t, s))ts . The researches on this subject was later developed by W. A. Coppel [5] and P. Hartman [8] for dierential systems in nite dimensional spaces.

Further developments for dierential systems in innite dimensional spaces can be found in the monographs of J. L. Daleckij, M. G. Krein [6] and J. L. Massera, J. J. Sch aer [11]. The case of dynamical systems described by evolutionary processes was studied by C. Chicone, Y. Latushkin [4] and B. M. Levitan, V. V. Zhikov [10]. Other results concerning uniform exponential stability, exponential dichotomy and admissibility of exponentially bounded evolution families were obtained by N. van Minh [13], [14], [15], F. R abiger [15], R. Schnaubelt [15], Y. Latushkin [9], T. Randolph [9], R. Nagel [7]. We also mention the results of L. Barreira and C. Valls [1], [2], [3], who analyzed evolutionary processes with nonuniform growth of the form ||(t, t0 )|| M (t0 )e(tt0 ) , t t0 0, M : R+ R + , > 0, and obtained nonuniform contraction conditions (i.e. nonuniform stability) and nonuniform dichotomy in terms of admissibility of some pairs of function spaces. In the present paper we give a necessary condition for the nonuniform exponential instability of an evolutionary process. We take into consideration evolutionary processes in general, i.e. those which do not have any growth (uniform or nonuniform). Our technique is completely new and diers signicantly from those used in the extended literature devoted to this subject: [2], [3], [15], [14], [12].

Preliminaries

Let X be a Banach space and B (X ) the space of all linear and bounded operators acting on X . The norms on X and on B (X ) will be denoted by || ||. Denition 2.1. A function : = {(t, t0 ) R2 : 0 t0 t} B (X ) is called an evolutionary process i 1. (t, t) = I , for all t 0; 2. (t, s)(s, t0 ) = (t, t0 ), for all t s t0 0; 3. t (t, t0 )x : [t0 , ) X is continuous for every x X and s (t, s)x : [0, t] X is continuous for every x X . We consider the following function spaces (endowed with the sup-norm ||||||): C (R+ , X ) = {f : R+ X : f is continuous and bounded}, C0 (R+ , X ) = {f C (R+ , X ) : lim f (t) = 0},
t

C00 (R+ , X ) = {f C0 (R+ , X ) : f (0) = 0}, C (R+ , X ) = {f : [t0 , ) X : u C (R+ , X ) such that u|[t0 ,) = f }
t0 C00 (R+ , X ) = {f : [t0 , ) X : v C00 (R+ , X ) such that v |[t0 ,) = f }. t0

Denition 2.2. The evolutionary process satises the Perron condition for instability (the pair of spaces (C00 (R+ , X ), C (R+ , X )) is admissible to ) i for all f C00 (R+ , X ) there is an unique element x X such that the function
t

xf (t) = (t, 0)x +


0

(t, )f ( )d

is in C (R+ , X ). Remark 2.1. If the evolutionary process satises the Perron condition for instability, then for all f C00 (R+ , X ) there is an unique function u C (R+ , X ) such that
t

u(t) = (t, s)u(s) +


s

(t, )f ( )d, for all t s 0.

Proof. Existence. Let f be an element of C00 (R+ , X ), then, by Denition 2.2, there is an unique element x in X such that
t

xf (t) = (t, 0)x +


0

(t, )f ( )d

is in C (R+ , X ). If we put u(t) = xf (t) for all t 0, then we have:


s t

xf (t) = (t, s)(s, 0)x +


0

(t, s)(s, )f ( )d +
s

(t, )f ( )d.

Therefore
t

xf = (t, s)xf (s) +


s

(t, )f ( )d, for all t s 0

and so u = xf . Uniqueness. We suppose there is another function v C (R+ , X ) such that


t

v (t) = (t, s)v (s) +


s

(t, )f ( )d.

Let w(t) = xf (t) v (t) for all t 0, so w is an element of C (R+ , X ) and


t

w(t) = (t, s)w(s) +


s

(t, )0d, for all t s 0.

If we put s = 0, then
t

w(t) = (t, 0)w(0) +


0

(t, )0d, for all t 0.

But we also have


t

0 = (t, 0)0 +
0

(t, )0d, for all t 0,

therefore w(0) = 0 and this proves that w(t) = 0 for all t 0 and v = xf . 3

Denition 2.3. The evolutionary process is nonuniform exponential expansive i there is a function N : R+ R + and a constant > 0 such that N (t)||(t, t0 )x|| e (tt0 ) ||x||, for all t t0 0 and x X and (t, t0 ) is surjective on X . Remark 2.2. If (t, t0 ) is surjective on X , then for every y X there is an element x X such that (t, t0 )x = y . Then x = 1 (t, t0 )y . If is nonuniform exponential expansive, then we have N (t)||y || e (tt0 ) ||1 (t, t0 )y ||, for all t t0 0 and ||1 (t, t0 )y || N (t)e (tt0 ) ||y ||, for all t t0 0 and x X. Remark 2.3. If x = 0, then (t, 0)x = 0 for all t 0. Proof. Indeed, if we assume that there is t0 > 0 such that (t0 , 0)x = 0, then (t, 0)x = 0 for all t t0 0. This shows that (, 0) is an element of C (R+ , X ). t t However, (t, 0)x = (t, 0)x + 0 (t, )0d so 0 = 0 + 0 (t, )0d . Therefore x = 0, a contradiction.

Results

Theorem 3.1. If the evolutionary process satises the Perron condition for instability, then there exists a constant k > 0 such that |||xf ||| k |||f |||, for all f C00 (R+ , X ). Proof. Let U : C00 (R+ , X ) C (R+ , X ), U f = xf . The operator U is well dened and we will show that it is closed. In order to do that, we consider the sequence (fn )n of functions in C00 (R+ , X ), fn f . We also assume that U fn g and we will prove that U f = g. We have that
t C00 (R+ ,X ) C (R+ ,X )

U fn (t) = xfn (t) = (t, 0)xfn (0) +


0 C (R+ ,X )

(t, )fn ( )d.

Since xfn (0) = U f (0) and U fn g , then xfn (0) g (0).


n

The application (t, )x : [0, t] X is continuous for all x X and t 0, so there exists Mt,x > 0 such that ||(t, )x|| Mt,x for all [0, t].

By the Uniform Boundedness Principle, there exists a function M : R+ R + such that ||(t, )x|| M (t)||x||, for all [0, t] and x X, so ||(t, )|| M (t), for all [0, t], x X, t 0. Then
t t t

||
0

(t, )fn ( )d
0 t

(t, )f ( )d ||
0

||(t, )(fn ( ) f ( ))||d

||(t, )||d |||fn f ||| tM (t)|||fn f ||| 0, for all t 0.


n

Therefore
t n

lim xfn (t) = (t, 0)g (0) +


0 C (R+ ,X )

(t, )f ( )d, for all t 0.

But U fn g , so
n

lim U fn (t) = g (t), for all t 0.

So we proved that U f = g , i.e. U is a closed operator and by the Closed Graph Principle, there exists a constant k > 0 such that |||U f ||| k |||f |||, for all f C00 (R+ , X ).

Theorem 3.2. If the evolutionary process satises the Perron condition for instability (the pair of spaces (C00 (R+ , X ), C (R+ , X )) is admissible to ), then there exists a function N : R+ R + and a constant > 0 such that () N (t)||(t, 0)x|| e (tt0 ) ||(t0 , 0)x||, for all t t0 and x X.

Proof. Let n N , > 0 and two functions n , : R + R+

nt, 1, ( t ) = n 1 + t, 0,

1 0t< n 1 n t< , t<+1 t+1

0t< 1, (t) = 1 + t, t < + 1 . 0, t+1 5

(t,0)x Let x X \ {0} and fn : R+ R+ , fn (t) = n ||(t,0)x|| , for all n N, then obviously fn C00 (R+ , X ) and |||fn ||| = 1 for all n N. We consider the function

yn (t) =
t

n ( )

d (t, 0)x = ||(, 0)x||


t

= (t, 0)
0

n ( )

d x + ||(, 0)x||

(t, )fn ( )d,


0

then yn (t) = 0 for all t + 1, so yn C (R+ , X ). By Theorem 3.1 we have that ||yn (t)|| |||yn ||| k |||f ||| = k, for all t 0. Therefore

n ( )
t

d ||(t, 0)x|| k, for all t 0 and n N . ||(, 0)x||


d ( ) ||(, 0)x|| t d . ( ) ||(,0)x|| t

n d limn t n ( ) ||(,0)x||

But a.e., n n and

< , therefore

Then we have that

( )
t

d ||(t, 0)x|| k, for all t 0 and x X. ||(, 0)x||

For t < , we have that


t

d ||(t, 0)x|| k, for all t [0, ), and all > 0. ||(, 0)x||

This implies that, if ,

()
t

d ||(t, 0)x|| k, for all t 0. ||(, 0)x||

d Let : R+ R+ , (t) = t ||(, (t) = ||(t, 0)x||. 0)x|| so The inequality () becomes (t) k (t), for all t 0, therefore

(t)e k (tt0 ) (t0 ). But (t0 ) k (t0 ), so we have that


t
1 k d e k (tt0 ) (t0 ) . ||(, 0)x|| ||(t0 , 0)x||

Then
t

t+1

1 d k e k (tt0 ) (t0 ) . ||(, 0)x|| ||(t0 , 0)x||

Since ||(, 0)x|| ||(, t)(t, 0)x|| ||(, t)||||(t, 0)x|| then sup
[t,t+1]
1 1 k e k (tt0 ) . N (t)||(t, 0)x|| ||(t0 , 0)x||

||(, t)||||(t, 0)x||,

We denote N (t) = sup [t,t+1] ||(, t)||, N : R+ R + , and = we have that ()

1 k

> 0 and

N (t)||(t, 0)x|| e (tt0 ) ||(t0 , 0)x||, for all t t0 0 and x X.

t0 (R+ , X ) there exists Theorem 3.3. If for any t0 0 and any function f C00 an unique function u Ct0 (R+ , X ) such that t

u(t) = (t, s)u(s) +


s

(t, )f ( )d, for all t s t0 0,

then the evolutionary process is nonuniform exponential expansive. Proof. Let t0 > 0 and the function 1 t0 : R+ R+ , 0, t < t0 4(t t ), 1 t0 t < t0 + 2 0 = . 1 4( t + 1 t ) , t + t < t + 1 0 0 0 2 0, t t0 + 1

1 t0

Let z be an element of X and f (t) = 1 t0 (t, t0 )z , f : R+ X . Obviously f C00 (R+ , X ). We also consider the function v : [t0 , ) X ,

v (t) =
t

1 t0 ( )d (t, t0 )z.

It is easy to see that


t

v (y ) = (t, 0)v (s) +


s

(t, )f ( )d, for all t0 s t.

In this case, v = u, so
t

v (t0 ) = u(t0 ) = z = (t0 , 0)u(0) +


0

(t, )f ( )d.

Therefore we found an element t0 0 such that z = (t0 , 0)u(0). So (t0 , 0) : X X is a surjective function. 7

Let y be an element in X , then by Theorem 3.3, there exists an element x X such that (t0 , 0)x = y . In this case the inequality (*) becomes N (t)||(t, t0 )y || e (tt0 ) ||y ||, for all t t0 0 and y X. Remark 3.1. The converse of the theorem above is true.

Acknowledgements

This article is a result of the project Cre sterea calit a tii si a competitivit a tii cercet arii doctorale prin acordarea de burse. This project is co-funded by the European Social Fund through The Sectorial Operational Programme for Human Resources Development 2007-2013, coordinated by the West University of Timi soara in partnership with the University of Craiova and Fraunhofer Institute for Integrated Systems and Device Technology - Fraunhofer IISB.

References
[1] L. Barreira, C. Valls, Stability of Nonautonomous Dierential Equations, Lect. Notes in Math. 1926, Springer, Berlin-Heidelberg, 2008. [2] L. Barreira, C. Valls, Admissibility for nonuniform exponential contractions, J. Dierential Equations, 249 (2010), p. 28892904. [3] L. Barreira, C. Valls, Nonuniform exponential dichotomies and admissibility, Discrete and Continuous Dynamical Systems, 30 (2011), p. 3953. [4] C. Chicone, Y. Latushkin, Evolution Semigroups in Dynamical Systems and Dierential Equations, Math. Surveys Monogr., vol. 70, Amer. Math. Soc., Providence, RI, 1999. [5] W. A. Coppel, Dichotomies in Stability Theory, Lect. Notes Math., vol. 629, Springer-Verlag, New-York, 1978. [6] J. L. Daleckij, M. G. Krein, Stability of Dierential Equations in Banach Space, Amer. Math. Soc., Providence, RI, 1974. [7] K. J. Engel, R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194, Springer, 1999. [8] P. Hartman, Ordinary Dierential Equations, Wiley, New-York, London, Sydney, 1964. [9] Y. Latushkin, T. Randolph, Dichotomy of dierential equations on Banach spaces and an algebra of weighted composition operators, Integr. Equ. Oper. Theory, 23 (1995), p. 472500. [10] B. M. Levitan, V. V. Zhikov, Almost Periodic Functions and Dierential Equations, Cambridge Univ. Press, Cambridge, 1982. 8

[11] J. L. Massera, J. J. Sch aer, Linear Dierential Equations and Function Spaces, Academic Press, New York, 1966. [12] M. Megan, B. Sasu, A. L. Sasu, On nonuniform exponential dichotomy of evolution operators in Banach spaces, Integr. Equ. Oper. Theory, 44 (2002), p. 7178. [13] N. van Minh, On the proof of characterizations of the exponential dichotomy, Proc. Amer. Math. Soc., 127 (1999), p. 779782. [14] N. van Minh, N. T. Huy, Characterizations of dichotomies of evolution equations on the half-line, J. Math. Anal. Appl., 261 (2001), p. 2844. [15] N. van Minh, F. R agiger, R. Schnaubelt, Exponential stability, exponential expansiveness and exponential dichotomy of evolution equations on the half-line, Integr. Equ. Oper. Theory, 32 (1998), p. 332353. [16] O. Perron, Die stabilit atsfrage bei dierentialgeighungen, Math. Z., 32 (1930), p. 703728. [17] P. Preda, A. Pogan, C. Preda, Admissibility and exponential dichotomy of evolutionary processes on the half-line, Rend. Sem. Mat. Univ. Pol. Torino, 61 (2003), p. 461-473. [18] P. Preda, C. Preda, On nonuniform exponential dichotomy for evolutionary processes, Ricerche di Matematica di Napoli, 52 (2003), p. 203-216.